MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE COMPRESSION FORCEPS WITH SPEED LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE COMPRESSION FORCEPS WITH SPEED LOCK
Model Number 03.118.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of event is unknown.Device is an instrument and is not implanted / explanted.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the scrub technician noted that one (1) large compression forceps with speed lock was broken while opening the set for open reduction internal fixation (orif) of the ankle.This was noted during the set-up of the case.The instrument that was needed for the case.The case proceeded as normal, was not delayed, and was completed successfully.There was no patient involvement.This report is for one (1) large compression forceps with speed lock.This is report 1 of 6 for (b)(4).
 
Event or Problem Description
The instrument was not needed for the case.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted.Part number: 03.118.002 , synthes lot number: t106447 , release to warehouse date: 02-dec-2014 , manufacture site: tuttlingen , part expiration date: n/a.List of nonconformance¿s: (b)(4).An non-conformance reports (ncrs) was started during manufacturing for subcomponent 219.0250 because the thread m2,6 and the measure 6.25 were not in the specification of the device.The lot were checked for 100% and 4 parts were scrapped.The ncs have no impact on the complaint issue and were found conforming at the final inspection.Further review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint h3, h6: a product investigation was conducted.The instrument was received with the reported condition of ¿broken (2+ pieces)pre or post operatively/step unknown: rm.The following investigation flow was performed: broken.It was visually observed that the instrument broke at the leaf spring towards the lower arm portion.The balance of the device is in worn condition.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.A dimensional inspection was not performed as the device is sourced controlled and the specific dimensions for the leaf spring are not provided in the top-level drawing.Additionally, since the device is almost 4 years old, is believed that the dimensions of the leaf spring did not contribute to this reusable device.A device history review, was performed for the returned implant¿s lot number and no mrrs, or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.An ncr was started during manufacturing for subcomponent 219.0250 because the thread m2,6 and the measure 6.25 were not in the specification of the device.The lot were checked for 100% and 4 parts were scrapped.The ncs have no impact on the complaint issue and were found conforming at the final inspection.A review of the current design drawing and the drawing revision at the time of manufacture was performed; no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE COMPRESSION FORCEPS WITH SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7886772
Report Number2939274-2018-53842
Device Sequence Number2365802
Product Code HTD
UDI-Device Identifier10886982073310
UDI-Public(01)10886982073310
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.118.002
Device Catalogue Number03.118.002
Device Lot NumberT106447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1